Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 5, 2025, 2:08 AM EDT for Knox County, Waldo County, Maine. It took effect at Jul 5, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2025, 2:08 AM EDT (06:08 UTC)
- In effect from
- Jul 5, 2025, 8:00 AM EDT
- Expired
- Jul 5, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 6.1 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WHUS41 KGYX 050608 CFWGYX Coastal Hazard Message National Weather Service Gray ME 208 AM EDT Sat Jul 5 2025 MEZ027-028-060000- /O.NEW.KGYX.BH.S.0005.250705T1200Z-250706T0000Z/ Knox-Coastal Waldo- 208 AM EDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Air temperatures in the 70s with water temperatures in the 50s expected. * WHERE...Knox and Coastal Waldo Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
1 follow-up statement
285 WHUS41 KGYX 051735 CFWGYX Coastal Hazard Message National Weather Service Gray ME 135 PM EDT Sat Jul 5 2025 MEZ027-028-060000- /O.CON.KGYX.BH.S.0005.000000T0000Z-250706T0000Z/ Knox-Coastal Waldo- 135 PM EDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Air temperatures near 80 and water temperatures in the mid to upper 50s expected. * WHERE...Knox and Coastal Waldo Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ Legro
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 10:25 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 4, 10:25 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1025 PM EDT Fri Jul 4 2025
.SYNOPSIS...
Cooler and drier but breezy conditions continue today with winds
easing this evening. A seasonably cool overnight is expected
before the weekend gradually gets warmer and more humid with
shower chances mainly confined to the mountains on Sunday. Hot
temperatures make a return late this weekend into early next
week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
10pm Update...Forecast remains on track will few adjustments for
the night. Daytime clouds have dissipated, with high cirrus
slowly moving in from the north.
Previous Discussion...
Temperatures are pretty cold aloft with New England still somewhat
under the influence of the upper low, and this has created steep low-
level lapse rates and around 100 J/kg of MUCAPE. As a result, it has
been a little cloudier today than originally forecast, but
these diurnal cumulus will dissipate as we approach sunset as
mixing is lost. Winds will also drop off, but until then wind
gusts of 20-30 mph will be possible the remainder of this
afternoon.
Across the north and mountains, there is a little more
instability and moisture, and with lift from the upper low,
these areas will see isolated to scattered showers and maybe
even a storm into early this evening before the low begins to
move out of the area. Even though Froude numbers are high, I
think it's too dry to support anything other than a couple of
sprinkles farther south toward Augusta.
Loss of cloud cover and winds becoming light will allow temperatures
to drop pretty quickly this evening with temps mainly in the 60s.
So it may be good to grab a jacket before heading out to any
holiday festivities. Radiational cooling continues tonight with lows
in the 50s and even mid-upper 40s in some of the normally cooler
valley locations. Some high clouds move in late across NH and
these could level off the cooling.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
500mb low continues to depart eastward into the Canadian Maritimes
on Saturday allowing a ridge of high pressure to build toward New
England. We'll still be on the periphery of the ridge though, and a
couple of weak waves will cross overhead. These will bring mainly
just an increase in mid and high clouds from Saturday afternoon into
Saturday night and possibly a few showers in the mountains Saturday
night. Temperatures do start to trend back upward into the low to
mid 80s away from the coast on Saturday, but dewpoints remaining in
the low to mid 50s will keep humidity levels comfortable as we mix
down the dry air aloft. Temperatures will not be as cool Saturday
night compared to tonight due to the mid and high clouds as well as
getting low-level return flow with the high pressure becoming
centered to the south. Most should be in the upper 50s to lower
60s.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Overview: Heat and humidity will build on Sunday into Monday
ahead of a cold front that will cross late Monday into Monday
night. This front will bring the chance for scattered showers
and thunderstorms Monday afternoon and night. Broad mid-level
troughing then looks likely to persist across the Northeast
Tuesday through much of next week as a series of passing
disturbances bring the potential for daily scattered showers
along with cooler temperatures.
Impacts: Afternoon heat index values will reach the middle 90s
across portions of south-central NH and southwestern ME on Sunday
and Monday. Otherwise, confidence is low for any hazardous weather
at this time.
Forecast Details: The forecast will begin with increasing WAA on
Sunday as H5 ridging builds overhead on Sunday with sfc high
pressure located to our south. The increasing southwesterly flow
will help to push high temperatures into the 80s to lower 90s from
north to south with dew points into the upper 60s. This will result
in afternoon heat index values to reach the middle 90s for a few
hours. Other than an isolated to scattered shower or thunderstorm
across the north and mountains, it will be a mainly dry day with
partly sunny skies. Sunday night will feature warm overnight lows
into the 60s to near 70 degrees. These warm overnight low
temperatures will likely result in greater accumulated heat stress.
A lingering shower cannot be ruled out over the far north.
Weak surface low pressure will then move across southern Quebec on
Monday, sending a surface cold front southward late Monday into
Monday night. Ahead of this front, it will be another warm and muggy
day with high temperatures into the 90s south of the mountains and
heat index values once again reaching Heat Advisory criteria. As a
result, went ahead and issued a Heat Advisory for Sunday and Monday
where confidence is highest for heat related impacts. The added
forcing from the approaching front will likely provide a better
opportunity for scattered showers and thunderstorms, some of which
could perhaps bring some locally gusty winds but the severe threat
currently looks low. Scattered showers and rumbles of thunder will
persist Monday night with lows into the 60s to near 70.
Tuesday will feature cooler temperatures behind the front but it
will remain muggy with scattered showers possible and highs into the
80s and lows into the 60s. Broad mid-lvl troughing looks to linger
through much of the remainder of the week with multiple passing
disturbances bringing a daily chance for scattered showers and
perhaps thunderstorms. Temperatures will be near seasonable
averages.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Primarily VFR although can't completely rule out
late night or early morning valley fog at HIE or LEB. Lighter
winds overnight and into Saturday.
Long Term...Mainly VFR conditions are expected through the
period outside of any scattered -SHRA/-TSRA. Some patchy FG
will also be possible at night, especially across valley and
coastal TAF sites but confidence in area and timing is low at
this time. No LLWS is currently anticipated outside of any
-TSRA.
&&
.MARINE...
Short Term...Low pressure over the Canadian Maritimes keeps
west to northwest flow over the waters tonight and into early
Saturday, and then winds become south to southwesterly Saturday
afternoon through Saturday night as high pressure becomes
centered east of the Mid- Atlantic coast. Winds do look to
increase some Saturday night, but SCA conditions are not
expected Saturday night as gusts look mostly limited to around
20 kt.
Long Term...SCA conditions are likely Sunday into Monday morning
with south- southwesterly wind gusts up to 30 kts and seas of
2-5 ft. Otherwise, winds and seas look to remain below SCA
criteria as a series of weak fronts cross near or over the
waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory from 11 AM Sunday to 8 PM EDT Monday for MEZ012-
018>020-023-033.
NH...Heat Advisory from 11 AM Sunday to 8 PM EDT Monday for NHZ006-
008>010-012>015.
MARINE...None.
&&
NEAR TERM...Combs/Cornwell
SHORT TERM...Combs
LONG TERM...TubbsHazardous weather outlook, Jul 4, 1:26 PM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 126 PM EDT Fri Jul 4 2025 MEZ012-018>020-023-033-NHZ006-008>010-012>015-051730- Southern Oxford-Interior York-Central Interior Cumberland- Androscoggin-Coastal York-Interior Cumberland Highlands- Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 126 PM EDT Fri Jul 4 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 PM EDT MONDAY... This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ013-021-NHZ004-051730- Southern Franklin-Kennebec-Northern Carroll- 126 PM EDT Fri Jul 4 2025 This Hazardous Weather Outlook is for south central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values could approach the middle 90s on Sunday and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-014-022-024>028-NHZ001>003-005-007-011-051730- Northern Oxford-Northern Franklin-Central Somerset-Southern Somerset- Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Southern Grafton-Sullivan-Cheshire- 126 PM EDT Fri Jul 4 2025 This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-051730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 126 PM EDT Fri Jul 4 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:19 PM EDT | Small Craft Advisory | GYX | 40 hr |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.